Taiwanese Journal of Mathematics

GENERALIZED HYERS-ULAM STABILITY OF UNCTIONAL EQUATIONS: A FIXED POINT APPROACH

Choonkil Park

Full-text: Open access

Abstract

Using the fixed point method, we prove the generalized Hyers-Ulam stability of a cubic and quartic functional equation and of an additive and quartic functional equation in Banach spaces.

Article information

Source
Taiwanese J. Math., Volume 14, Number 4 (2010), 1591-1608.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405970

Digital Object Identifier
doi:10.11650/twjm/1500405970

Mathematical Reviews number (MathSciNet)
MR2663934

Subjects
Primary: 39B72: Systems of functional equations and inequalities 47H10: Fixed-point theorems [See also 37C25, 54H25, 55M20, 58C30] 46C05: Hilbert and pre-Hilbert spaces: geometry and topology (including spaces with semidefinite inner product) 46B03: Isomorphic theory (including renorming) of Banach spaces 47Jxx: Equations and inequalities involving nonlinear operators [See also 46Txx] {For global and geometric aspects, see 58-XX}

Keywords
additive mapping cubic mapping quartic mapping functional equation fixed point generalized Hyers-Ulam stability

Citation

Park, Choonkil. GENERALIZED HYERS-ULAM STABILITY OF UNCTIONAL EQUATIONS: A FIXED POINT APPROACH. Taiwanese J. Math. 14 (2010), no. 4, 1591--1608. doi:10.11650/twjm/1500405970. https://projecteuclid.org/euclid.twjm/1500405970


Export citation

References

  • M. Amyari, C. Park and M. S. Moslehian, Nearly ternary derivations, Taiwanese J. Math., 11 (2007), 1417-1424.
  • T. Aoki, On the stability of the linear transformation in Banach spaces, J. Math. Soc. Japan, 2 (1950), 64-66.
  • D. G. Bourgin, Classes of transformations and bordering transformations, Bull. Amer. Math. Soc., 57 (1951), 223-237.
  • L. Cădariu and V. Radu, Fixed points and the stability of Jensen's functional equation, J. Inequal. Pure Appl. Math., 4, no. 1, Art. ID 4 (2003).
  • L. Cădariu and V. Radu, On the stability of the Cauchy functional equation: a fixed point approach, Grazer Math. Ber., 346 (2004), 43-52.
  • L. Cădariu and V. Radu, Fixed point methods for the generalized stability of functional equations in a single variable, Fixed Point Theory and Applications, 2008, Art. ID 749392 (2008).
  • P. W. Cholewa, Remarks on the stability of functional equations, Aequationes Math., 27 (1984), 76-86.
  • C. Y. Chou and J.-H. Tzeng, On approximate isomorphisms between Banach $*$-algebras or $C^*$-algebras, Taiwanese J. Math., 10 (2006), 219-231.
  • S. Czerwik, On the stability of the quadratic mapping in normed spaces, Abh. Math. Sem. Univ. Hamburg, 62 (1992), 59-64.
  • J. Diaz and B. Margolis, A fixed point theorem of the alternative for contractions on a generalized complete metric space, Bull. Amer. Math. Soc., 74 (1968), 305-309.
  • P. Găvruta, A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings, J. Math. Anal. Appl., 184 (1994), 431-436.
  • D. H. Hyers, On the stability of the linear functional equation, Proc. Nat. Acad. Sci. U.S.A., 27 (1941), 222-224.
  • D. H. Hyers, G. Isac and Th. M. Rassias, Stability of Functional Equations in Several Variables, Birkh$\ddot{a}$user, Basel, 1998.
  • G. Isac and Th. M. Rassias, Stability of $\psi$-additive mappings: Appications to nonlinear analysis, Internat. J. Math. Math. Sci., 19 (1996), 219-228.
  • K. Jun and H. Kim, The generalized Hyers-Ulam-Rassias stability of a cubic functional equation, J. Math. Anal. Appl., 274 (2002), 867-878.
  • S. Lee, S. Im and I. Hwang, Quartic functional equations, J. Math. Anal. Appl., 307 (2005), 387-394.
  • M. Mirzavaziri and M. S. Moslehian, A fixed point approach to stability of a quadratic equation, Bull. Braz. Math. Soc., 37 (2006), 361-376.
  • A. Najati and C. Park, On the stability of an $n$-dimensional functional equation originating from quadratic forms, Taiwanese J. Math., 12 (2008), 1609-1624.
  • C. Park, Homomorphisms between Poisson $JC^*$-algebras, Bull. Braz. Math. Soc., 36 (2005), 79-97.
  • C. Park, Fixed points and Hyers-Ulam-Rassias stability of Cauchy-Jensen functional equations in Banach algebras, Fixed Point Theory and Applications, 2007, Art. ID 50175 (2007).
  • C. Park, Generalized Hyers-Ulam-Rassias stability of quadratic functional equations: a fixed point approach, Fixed Point Theory and Applications, 2008, Art. ID 493751 (2008).
  • C. Park, Y. Cho and M. Han, Functional inequalities associated with Jordan-von Neumann type additive functional equations, J. Inequal. Appl., 2007, Art. ID 41820 (2007).
  • C. Park and J. Cui, Generalized stability of $C^*$-ternary quadratic mappings, Abstract Appl. Anal., 2007, Art. ID 23282 (2007).
  • C. Park and A. Najati, Homomorphisms and derivations in $C^*$-algebras, Abstract Appl. Anal., 2007, Art. ID 80630 (2007).
  • V. Radu, The fixed point alternative and the stability of functional equations, Fixed Point Theory, 4 (2003), 91-96.
  • J. M. Rassias, On approximation of approximately linear mappings by linear mappings, J. Funct. Anal., 46 (1982), 126-130.
  • J. M. Rassias, On approximation of approximately linear mappings by linear mappings, Bull. Sci. Math., 108 (1984), 445-446.
  • J. M. Rassias, On a new approximation of approximately linear mappings by linear mappings, Discuss. Math., 7 (1985), 193-196.
  • J. M. Rassias, Solution of a problem of Ulam, J. Approx. Theory, 57 (1989), 268-273.
  • J. M. Rassias, Solution of a stability problem of Ulam, Discuss. Math., 12 (1992), 95-103.
  • J. M. Rassias, Solution of a stability problem of Ulam, Functional Analysis, Approximation Theory and Numerical Analysis, 241-249, World Sci. Publ., River Edge, NJ, 1994.
  • J. M. Rassias, On the stability of a multi-dimensional problem of Ulam, Geometry, Analysis and Mechanics, 365-376, World Sci. Publ., River Edge, NJ, 1994.
  • J. M. Rassias, Complete solution of the multi-dimensional problem of Ulam, Discuss. Math., 14 (1994), 101-107.
  • J. M. Rassias, Solution of the Ulam stability problem for quartic mappings, Glas. Mat. Ser. III, 34(54) (1999), 243-252.
  • J. M. Rassias, Solution of the Ulam stability problem for quartic mappings, J. Indian Math. Soc., 67 (2000), 169-178.
  • J. M. Rassias, Solution of the Ulam problem for cubic mappings, An. Univ. Timişoara Ser. Mat.-Inform., 38 (2000), 121-132.
  • J. M. Rassias, Solution of the Ulam stability problem for cubic mappings, Glas. Mat. Ser. III, 36(56) (2001), 63-72.
  • J. M. Rassias, Alternative contraction principle and Ulam stability problem, Math. Sci. Res. J., 9 (2005), 190-199.
  • J. M. Rassias, Alternative contraction principle and alternative Jensen and Jensen type mappings, Internat. J. Appl. Math. Stat., 4 (2006), 1-10.
  • J. M. Rassias and M. L. Rassias, Asymptotic behavior of alternative Jensen and Jensen type functional equations, Bull. Sci. Math., 129 (2005), 545-558.
  • Th. M. Rassias, On the stability of the linear mapping in Banach spaces, Proc. Amer. Math. Soc., 72 (1978), 297-300.
  • Th. M. Rassias, Problem 16; 2, Report of the 27$^{\text{th}}$ International Symp. on Functional Equations, Aequationes Math., 39 (1990), 292-293; 309.
  • Th. M. Rassias, On the stability of the quadratic functional equation and its applications, Studia Univ. Babes-Bolyai, XLIII (1998), 89-124.
  • Th. M. Rassias, The problem of S. M. Ulam for approximately multiplicative mappings, J. Math. Anal. Appl., 246 (2000), 352-378.
  • Th. M. Rassias, On the stability of functional equations in Banach spaces, J. Math. Anal. Appl., 251 (2000), 264-284.
  • Th. M. Rassias, On the stability of functional equations and a problem of Ulam, Acta Appl. Math., 62 (2000), 23-130.
  • Th. M. Rassias and P. ŠS emrl, On the Hyers-Ulam stability of linear mappings, J. Math. Anal. Appl., 173 (1993), 325-338.
  • Th. M. Rassias and K. Shibata, Variational problem of some quadratic functionals in complex analysis, J. Math. Anal. Appl., 228 (1998), 234-253.
  • K. Ravi, M. Arunkumar and J. M. Rassias, Ulam stability for the orthogonally general Euler-Lagrange type functional equation, Internat. J. Math. Stat., 3 (2008), 36-46.
  • F. Skof, Proprietà locali e approssimazione di operatori, Rend. Sem. Mat. Fis. Milano, 53 (1983), 113-129.
  • S. M. Ulam, Problems in Modern Mathematics, Wiley, New York, 1960.